Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Diabetic. Have red marks and splotchiness on forehead. Medication changed from Duetact to Metformin. Receive a prednisone shot. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
After discovering that I had diabetes during November of 2004, a set of red marks including stripes and some splotchiness on right quadrant of my upper forehead. It becomes more noticeable when my blood sugar is high or if I am stressed out. I have recently changed from Duetact to Metformin ER and glimepiride. The control seems to be about the same. My stress level is always high. I did receive a prednisone shot for a sinus infection before finding out about the diabetes. It was in the 400's and I believe the HA1c was 8.2 or so. It stays in the one hundreds now and HA1c is less than 7. No one has ever been able to figure this out. Yes a lot of this vanity but I also feel pressure under my eye when this red mark appears. What do you think it is and and what can I do about it.
Posted Sun, 27 Oct 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 3 hours later
Brief Answer:
Fungal infection, apply topical antifungal cream

Detailed Answer:

Thanks for writing to health care magic.

The skin rash as seen in photograph has red inflammatory margins on periphery and clear at the centre.

Such type of lesions are seen in fungal infection.

Fungal infections are more common in moist areas of body such as groin,axillae,but at times they can occur on face.

Diabetes and steroid shots are known predisposing factor for fungal infection.

At times steroid applied topically can change the clinical scenario and it becomes difficult to identify such lesions.

You need to apply topical antifungal cream like zimig cream over affected area two times daily for 1 to 2 weeks.You can also take antihistamincs like cetrizine.

Diabetes should be kept in control.Regular exercise and diet control are also needed in addition to medicines.

If lesions do not subside with topical creams you need to take antifungal medications orally.It will be better to start such medicines under the guidance of a dermatologist.

I hope this will help you.In case of any concerns I will be happy to help you.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor